Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 30, 2016, 1:55 PM EDT for Hunterdon County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 1:55 PM EDT (17:55 UTC)
- Expired
- Jul 30, 2016, 2:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
County Hunterdon County, NJ
The radar
The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS81 KPHI 301755 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 155 PM EDT SAT JUL 30 2016 NJZ008>010-301845- SOMERSET-MORRIS-HUNTERDON- 155 PM EDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HUNTERDON... NORTHWESTERN SOMERSET AND SOUTHWESTERN MORRIS COUNTIES... AT 154 PM EDT...A STRONG THUNDERSTORM WAS NEAR FLEMINGTON...OR 11 MILES WEST OF SOMERVILLE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BRIDGEWATER...FLEMINGTON...HIGH BRIDGE...CLINTON... PEAPACK AND GLADSTONE...LEBANON...CALIFON...FAR HILLS... WHITE HOUSE STATION...CLOVERHILL...ANNANDALE AND RARITAN. WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH HIGH WATER. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4045 7478 4051 7497 4075 7485 4067 7456 TIME...MOT...LOC 1754Z 206DEG 13KT 4056 7483 $$ ROBERTSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 30, 9:11 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 30, 9:11 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 911 AM EDT SAT JUL 30 2016 .SYNOPSIS... As a weak frontal boundary remains near our area today into early next week, a few weak low pressure systems will track along it. High pressure will build across our area Tuesday through Wednesday before shifting offshore Thursday, then a cold front is scheduled to arrive Friday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... We are anticipating a break in the potential for showers in our forecast area until about noontime when the HRRR and RAP both show a quick uptick in shower and thunderstorm coverage across the region. Showers and thunderstorms are expected to become more numerous during the afternoon as an impulse traveling in the mid level flow begins to approach from the west. An isolated strong to severe storm this afternoon can not be ruled out across Delmarva with an environment marked with 1000-2000 J/KG Surface and mixed layer CAPE coupled with about 30 knots of 0-6 km bulk shear. A developing south to southeast surface flow will draw additional moisture into our region. Precipitable water values are forecast to increase to around 2.0 to 2.1 inches. As a result, the rain may become heavy at times. We are expecting an increase in overall cloud cover today and temperatures should not get above the 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... We continue to expect showers and scattered thunderstorms for tonight as a couple of mid level impulses affect our region and as a warm front approaches from the southwest and south. We will keep the mention of rain, heavy at times, due to additional low level moisture advecting into our region on a southeasterly flow off the ocean. Overnight minimum temperatures are forecast to be in the upper 60s in the Poconos and far northern New Jersey and mainly in the lower 70s in the rest of our region. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The synoptic setup is comprised of general troughing in the Northeast to start that then becomes more amplified during early next week. This should shift offshore midweek as some ridging starts to migrate eastward from the Plains. The ridge axis may not arrive until Friday, therefore a cooler airmass is for a few days next week. We used a model blend for Sunday into Tuesday, then mostly went with the 00z WPC guidance. Some adjustments were then made however following additional collaboration with our neighboring offices. For Sunday and Monday...A couple of short waves will move across our region as a frontal boundary remains in the vicinity. The result will be some showers and thunderstorms. While the specific timing of the short waves is less certain, the more widespread convective activity should occur during peak heating and potentially be more focused initially along a weak surface convergence zone. The PW values are forecast to be around 2.00 inches and therefore locally torrential downpours can occur. While any flood threat should be localized Sunday, weak low-level flow may result in slow movers and back building of any thunderstorms. Any robust convection may produce quite a bit of lightning. Overall, the severe weather threat looks rather low at this time. For Monday, an upper-level trough sharpens and with some cooling aloft and increase in the wind fields, a few locally stronger storms may occur during the afternoon. For Tuesday through Thursday...A cold front should be south and east of our area to start Tuesday, as high pressure builds in. This surface high is forecast to be in place through Wednesday before it shifts offshore Thursday. We are anticipating some lowering of the dew points and also the temperatures. Some return flow however starts to develop on Thursday, which should allow the dew points to inch back up some. For Friday...High pressure to our south and east will yield to a warm front lifting well to our north. This will help assist in a more south-southwest flow as a cold front approaches in the afternoon, then the front should start settling across our area at night. An area of warm air advection ahead of the front will allow for afternoon temperatures to approach 90 degrees especially from the Interstate 95 corridor on south and east. The overall timing of the front will govern any convective threat as it appears that a lee side trough may not be present. We carried slight chance to low chance pops from west to east Friday afternoon and night. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. VFR,however, showers and scattered thunderstorms are expected to be on the increase as the day progresses. Ceilings and visibility values are anticipated to lower to MVFR and perhaps IFR tonight as a warm front approaches from the southwest and south. The wind direction should favor the south for today and it will likely become southeast for tonight. Speeds are forecast to be mostly less than 10 knots. Outlook... Sunday and Monday...Potential for MVFR ceilings to start each morning, otherwise VFR with scattered to broken cloud cover. Some showers and thunderstorms will be around especially Sunday and this will lead to mainly local and brief restrictions. Tuesday and Wednesday...VFR overall as high pressure builds in. && .MARINE... The wind is expected to settle into the south and southeast for today around 5 to 10 knots. The wind is forecast to favor the southeast for tonight and speeds may increase to 10 to 15 knots as a warm front approaches from the southwest and south. Wave heights on our ocean waters are expected to be 2 to 3 feet for today and tonight. Waves on Delaware Bay should be 2 feet or less. Showers and scattered thunderstorms are anticipated from this afternoon into tonight. Outlook... Sunday through Wednesday...An onshore flow Sunday should increase some especially across the northern coastal waters, with gusts to about 20 knots. It appears at this point that that conditions remain below advisory criteria. Otherwise, a weak pressure gradient should keep winds and seas mainly below Small Craft Advisory criteria through Wednesday. Main concern will be the threat of some thunderstorms Sunday and Monday, however the greatest concentration of storms may be inland. Rip Currents... For today, there is a low risk for the development of dangerous rip currents along the coasts of New Jersey and Delaware. The wind direction should favor the southeast at 5 to 10 MPH with wave heights in the 2 to 3 foot range. We are anticipating a southerly swell with a wave period around 6 seconds. For Sunday, a low risk overall. However a moderate risk is possible mainly along the northern New Jersey coast although this will be dependent on the strength of an onshore flow. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Gaines/Iovino Short Term...Iovino Long Term...Gorse Aviation...Gorse/Iovino Marine...Gorse/Iovino
Hazardous weather outlook, Jul 30, 3:51 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EDT SAT JUL 30 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-310800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 351 AM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT WILL PRODUCE HEAVY RAIN AT TIMES, POTENTIALLY LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME SHOWERS AND THUNDERSTORMS SUNDAY, ESPECIALLY IN THE AFTERNOON, WILL PRODUCE HEAVY RAIN AT TIMES, POTENTIALLY LEADING TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-310800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 351 AM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE HEAVY RAIN AT TIMES, POTENTIALLY LEADING TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME SHOWERS AND THUNDERSTORMS SUNDAY, ESPECIALLY IN THE AFTERNOON, WILL PRODUCE HEAVY RAIN AT TIMES, POTENTIALLY LEADING TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-310800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 AM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 11:04 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1104 AM EDT SAT JUL 30 2016
DEZ001-MDZ008-PAZ101-102-301600-
NEW CASTLE-CECIL-WESTERN CHESTER-EASTERN CHESTER-
1104 AM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE...
CENTRAL CECIL AND SOUTHWESTERN CHESTER COUNTIES...
AT 1104 AM EDT...A STRONG THUNDERSTORM WAS OVER HAVRE DE GRACE...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEWARK...ELKTON...CALVERT...OXFORD...NORTH EAST...WEST GROVE...
RISING SUN...CHARLESTOWN...PLEASANT HILL...BLAKE...ANDORA...
HOMEVILLE...MOUNT VERNON...GLEN ROY...RICHARDSMERE...WOODLAWN...
LADENBERG...NORTH STAR...APPLETON AND CHERRY HILL.
LAT...LON 3974 7612 3973 7610 3976 7606 3983 7604
3987 7599 3991 7599 3976 7569 3939 7601
3940 7603 3943 7599 3946 7601 3952 7598
3955 7603 3955 7608 3967 7619
TIME...MOT...LOC 1504Z 212DEG 16KT 3954 7610
MEOLASpecial weather statement, Jul 30, 12:36 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT SAT JUL 30 2016
DEZ001-002-MDZ008-012-015-NJZ016-301730-
KENT-NEW CASTLE-CECIL-KENT-QUEEN ANNE'S-SALEM-
1236 PM EDT SAT JUL 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...
NORTHWESTERN KENT...NORTHERN KENT...CECIL...NORTHEASTERN QUEEN
ANNE'S...WESTERN SALEM AND SOUTHERN CHESTER COUNTIES...
AT 1235 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CECILTON...
OR 10 MILES EAST OF ABERDEEN PROVING GROUND...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...ELKTON...CALVERT...PENNSVILLE...
SMYRNA...ELSMERE...NEW CASTLE...CHESTERTOWN...NORTH EAST...CLAYTON...
DELAWARE CITY...CHARLESTOWN...NEWPORT...CHURCH HILL...CECILTON...
MILLINGTON...SUDLERSVILLE AND BETTERTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3929 7617 3934 7616 3943 7599 3952 7598
3955 7608 3961 7612 3972 7599 3972 7577
3978 7574 3973 7551 3965 7556 3967 7551
3958 7551 3959 7553 3956 7557 3954 7554
3949 7559 3935 7551 3911 7603 3926 7622
TIME...MOT...LOC 1635Z 212DEG 16KT 3941 7594
MEOLASpecial weather statement, Jul 30, 12:51 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT SAT JUL 30 2016
NJZ009-015-PAZ105-106-301745-
HUNTERDON-MERCER-LOWER BUCKS-UPPER BUCKS-
1251 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER...SOUTHERN
HUNTERDON AND EAST CENTRAL BUCKS COUNTIES...
AT 1250 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICHBORO...OR 12
MILES WEST OF TRENTON...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EWING...DOYLESTOWN...PENNINGTON...NEW HOPE...YARDLEY...NEWTOWN...
WASHINGTON CROSSING...WOODSIDE...RICHBORO...
LAMBERTVILLE AND NEWTOWN GRANT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4021 7492 4032 7515 4038 7498 4036 7479
4028 7477
TIME...MOT...LOC 1650Z 230DEG 5KT 4027 7498
MEOLASpecial weather statement, Jul 30, 1:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 155 PM EDT SAT JUL 30 2016 NJZ008>010-301845- SOMERSET-MORRIS-HUNTERDON- 155 PM EDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HUNTERDON... NORTHWESTERN SOMERSET AND SOUTHWESTERN MORRIS COUNTIES... AT 154 PM EDT...A STRONG THUNDERSTORM WAS NEAR FLEMINGTON...OR 11 MILES WEST OF SOMERVILLE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BRIDGEWATER...FLEMINGTON...HIGH BRIDGE...CLINTON... PEAPACK AND GLADSTONE...LEBANON...CALIFON...FAR HILLS... WHITE HOUSE STATION...CLOVERHILL...ANNANDALE AND RARITAN. WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH HIGH WATER. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4045 7478 4051 7497 4075 7485 4067 7456 TIME...MOT...LOC 1754Z 206DEG 13KT 4056 7483 ROBERTSON
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:34 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 4 hr |
| Jul 30, 2:40 PM EDT | Special Weather Statement | PHI | Morris | 35 min |
| Jul 30, 2:59 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 4 hr |
| Jul 30, 3:03 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 47 min |
| Jul 30, 3:06 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Jul 30, 3:34 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex | 4 hr |
| Jul 30, 3:45 PM EDT | Areal Flood Advisory | PHI | Morris, Sussex | 4 hr |
| Jul 30, 3:49 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 26 min |
| Jul 30, 3:58 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Somerset | 7 hr |
| Jul 30, 4:37 PM EDT | Flash Flood Warning | PHI | Middlesex | 6 hr |
| Jul 30, 6:26 PM EDT | Flash Flood Warning | PHI | Mercer | 4 hr |
| Jul 30, 12:51 PM EDT | Special Weather Statement | PHI | Bucks | 54 min |
| Jul 30, 3:11 PM EDT | Special Weather Statement | PHI | Carbon, Northampton | 49 min |
| Jul 30, 11:04 AM EDT | Special Weather Statement | PHI | Cecil | 56 min |
| Jul 30, 12:36 PM EDT | Special Weather Statement | PHI | Cecil, Kent | 54 min |
| Jul 30, 7:23 PM EDT | River Flood Warning | PHI | New Castle | 11 hr |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.